Gastric neuroendocrine tumor after prolonged use of proton pump inhibitor.

Journal: Revista Espanola De Enfermedades Digestivas : Organo Oficial De La Sociedad Espanola De Patologia Digestiva
Published:
Abstract

We describe a case of a gastric neuroendocrine tumor (NET) in a patient with a history of long- term proton pump inhibitor (PPI) use. A 29- year- old man using PPI for the last 10 years due to gastroesophageal reflux disease developed progressive bouts of heartburn. Upper gastrointestinal endoscopy localized an elevated lesion with central depression in the greater curvature of gastric body. Lesion biopsies revealed a well- differentiated neuroendocrine tumor. Despite PPIs have a well- established safety profile, concerns have been raised about a potential relationship between PPI- induced hypergastrinemia and the development of neuroendocrine tumors.

Authors
Pedro Henrique Prado, Rosival Vicente Paula, Andressa Rezende, Bruna Silva, Jose Ardengh